Feedback on Zyban Side Effects and Usage – Page 14
If you’ve used Zyban, please help others by adding your feedback. What would you tell your best friend about this product? Please remember that we do not give medical advice. That is for your local health care provider, who is familiar with your medical history.
Subj: I have a question
My doc put me on Zyban 2+ years ago to assist with quitting smoking. I am proud to say it did help and I am smoke free today and intend to be for the rest of my lifetime. My doc decided I felt better on this medication so she wrote a script for Wellbutrin XL and I continued to take it. I would like to STOP taking it. I do not feel I am depressed. She may have thought I needed it because I was also going through menopause. I am basically thru that now also. So – how do I stop taking this medication? I am quite sure I don’t just stop 100% but that I need to taper off it. But how? Please help. I look forward to your response. Thank you very much.
AskDocWeb: This is something you will have to discuss with your doctor because there may be other health considerations to consider.
Subj: I quit
I used zyaban and quit. I only had mild side effects that were hardly noticeable they were slightly insomnia but never felt tired during the day. I actually felt fantastic while taking the tablets, which was for about 2 months. I haven’t smoked since November 06 and its now May 07. I have never had a crave for a ciggi and am not bothered by others smoking near me. If you’ve tried patches and gum and neither have worked and you want to give up give this a go.
Subj: Extremely depressed
Zyban made me extremely depressed – fortunately I had been forewarned by someone who had a similar experience with Zyban, so I knew what warning signs to look out for. My doc advised me to stop taking Zyban immediately. I have quit smoking but I think my willpower to quit helped me more than Zyban did.
Subj: Grand mal seizure followed by memory problems
I took Zyban back in 2006 to quit smoking, which I managed to do. The only problem was, after taking the drug I suffered a Grand mal seizure followed by memory problems. Even today, over a year later I am still having difficulties with memory recall, not only post-Zyban but pre-Zyban as well. My family, friends and work colleagues are all very supportive but, I now have to write everything down and make notes to myself so I don’t forget things. I keep asking myself was it worth it?, but I still can’t make up my mind. No one from the Medical profession will confirm my problems are a direct result from taking Zyban. At present I am under two Neurologist’s one for my memory issues, the other for my supposed Epilepsy, I have under gone a mountain of tests and have been put on long term medication for my supposed Epilepsy. But despite all of this, one thing I can be sure about, before taking this drug I was a different person.
Subj: Severe joint pain
I tried Zyban about 7 months ago to quit smoking. It really worked great, but I started to develop severe joint pain, which I later attributed to the zyban, since my pain decreased when I quit taking it (after about 3 weeks of use). However, a few months ago, my joint pain has returned. It is not as severe, but nonetheless, its back. At the time I had lots of tests run and everything was negative, so I am wondering if the side effects could have done more extensive damage to my joints and/or how long do people typically suffer from side effects. Do you have any ideas?
AskDocWeb: It would be hard to prove a connection to the Zyban and as far as we know, there are no studies on this.
Subj: Good bye zyban
I started taking zyban 4 days ago, Friday morning when I woke up I was covered in a rash. So I went to my Dr, today is Monday and the rash is worse now medication didn’t work still tearing at my flesh. Pain in the chest, moody, hurts to walk or hold something in my hands penis out of shape. Got to stay off work I can’t believe the state of my body, never seen nothing like this. Good bye zyban.
I experienced nausea, shaking, hot/cold, fidgety, vagueness, loss of appetite, and highly emotional (I have no idea how you can become depressed on an anti-depressant). I literally went nuts – strange phone calls to family and friends asking extremely weird things and no memory of it at all. I wish I could take this week back! I HATE it. I have never been so scared on a prescribed drug.
Subj: Quitting was easy with Zyban
I have been using Zyaban for nearly 4 weeks and have stopped smoking, which has been really easy, I have been out on nights out around loads of people that smoke and still not wanted to crack. I have had some side effects with insomnia (the worse part), mood swings and the others aren’t really that bad. I would say give it ago as I have smoked for 10yrs and have found it very easy.
Subj: Scared me into discontinuing
I am a female in my 50’s and thought help finally had come my way—I WAS GONNA QUIT SMOKING! Hah, not so fast…after 5 days of taking this drug I didn’t connect the “strange” electrical charges I would feel periodically, but, in my head. Very quickly, these became more frequent and stronger–as if I had touched an electrical appliance while standing in water! On the eighth day I finally connected these symptoms to my “wonder” pill! I was getting “mini” shocks in my brain that would cause time =to stand still, loss of vision and a feeling of floating. Mind you these seizures did not last very long, but, one never knew when they would happen! This would happen when I was driving on the highway–definitely scared me into discontinuing the drug immediately and, yes, I’m still smoking :((
Subj: Reacted badly
My mum took Zyban for seven days and she reacted very badly. symptoms were forgetfulness, muscle spasms, insomnia, anxiety and suicidal tendencies. She has a small frame and does not carry much weight. The doctor said there is one dose for every size person. Vets weigh animals and vary the dose of drug according to size so why not humans?
AskDocWeb: Sometimes they do but the ratio of drug to mass is much more critical for small animals. Doctors follow the dose recommendations published by the drug manufacturers. Sometime mass needs to be considered and sometimes it doesn’t.
Subj: Zyban story
I took Zyban about 7 years ago and was able to quit (the only side effects I recall was a slight ringing in my ears and tad of dizziness). Unfortunately not too long after quitting, I started smoking again (way too much stress all at one time). About 3 years later, I went back to the Dr. to start Zyban again. This time I was give Wellbutrin (same drug I believe), but only after a few days of taking it, I was getting more side effects (constipation, depression, etc.) than the first time, so I stopped it.
Moving the clock ahead to the present day, I’m now at the point where I have very little stress and want to quit smoking. So, I re-visited my Dr. a few days ago and decided to try Zyban one more time (thought of Chantix, but it’s a pretty new drug). This time though I’m approaching it a lot differently. I made a game plan earlier in the year, which I’ve been following for the past couple of months. I’ve made significant changes to my lifestyle all in preparation to quit smoking and to also have a healthier life.
First thing I cut out a couple of months ago was alcohol — going from every other day to maybe once a month, which I’ll only have 1 or 2 beers.
Second thing I changed was my diet: Eliminated fast food and take out dinners and Pizza deliveries.
Third thing: I’ve incorporated exercise by road biking 5 to 6 days a week and also weight training and I drinking Lots of Water. The final straw now is to stop smoking since I’ve got everything else in place and has been working real good. I started my 3rd round of Wellbutrin (which is what the Dr. gave me again) 3 days ago. So far, no side effects.
ONE MAJOR POINT I want to make: the directions on Wellbutrin state to start out by taking it twice a day, which after I did some prior research, Zyban should only be taken once a day until the 4th day, then twice afterwards. I think this is why my 2nd attempt went badly — I took too much from the get go. Anyhow, I start doubling my dosage tomorrow. It ought to be interesting to see what happens moving forward. Like I said, only thing I’ve noticed so far is maybe a dry mouth, but that could be in part that I live in the desert, too :O)
P.S. I’ve read a lot of the negative posts, but since a lot of people didn’t include a lot of details (how their currently living their life style), I’m not going to adhere to it that much. I’ll take mine day-to-day and simply see what happens. Also, I wonder of how many people who do take Zyban and have very little or no side effects actually go out and post their success to the Internet? I’ll try to repost an update next week, since I’ll be on the normal recommended dosage at that time.
Subj: Big party coming up
Help! I am on Zyban for a few days now and have a big party coming up. Is it ok to have a couple of glasses of wine if I skip 2 doses?
AskDocWeb: No, and since the chance of seizure increases if you use alcohol you might want to consider grape juice instead.
I am just wondering how long it takes for zyban to completely leave the body.
AskDocWeb: Since it takes a week or two in order to build up to maximum levels it can take that long to completely leave your body. Read more feedback. Zyban Report – 11 – 12 – 13 – Page 14 – 15 – 16 – 17 – Last Page 24
If you find this page useful share it with others. If you have used Zyban, use the form below to add your review of Zyban, feedback or suggestions that may help others. Please note that all addresses are held confidential.